MAUDE Adverse Event Report: PERFUSION SYSTEMS DLP PERICARDIAL SUMP; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS DLP PERICARDIAL SUMP; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 12010
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a dlp pericardial sump in the cardiovascular operating room (cvor) during a mini-valve case, the pericardial sump was tunneled to the cardiac chamber but not passed through the valve.When the surgeon went to pull the pericardial sump back the weighted ball tip slipped off the end of the sump and the metal wire came unraveled.An x-ray was performed and thoracic surgeons came in to assist in a laparoscopic removal of the weighted ball tip.There were no additional reported adverse patient effects because of this issue.The customer stated that there were no unremoved foreign objects (urfo) as it was discovered and resolved during the procedure.The customer stated that the issue with this sump is that the weighted ball and wire are external on the end of the sump.In the original product they used, they were incased in the sump itself.
 
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information stating that the customer did not observed any damage to the sump prior to using it.The surgeon did not know he was given this type of sump and thought it was one of the other two sumps.An update was received stating the patient had to have another procedure during the procedure to retrieve the weight that came off the sump but the patient is fine.Product analysis: visual inspection showed that the metal tip was separated from the device and the wire was stretched out.The reason for return was confirmed.Conclusion: after investigation, the complaint is confirmed for the weighted ball tip slipping off the end of the sump and the metal wire coming unraveled.The damage to the sump and subsequent intervention to retrieve the weighted ball were most likely caused by use error.The instructions for use and the device labelling state "the pericardial sump is not intended to be placed through a valve to drain a closed cardiac chamber." the damage to the sump occurs when the exposed wire coil on the sump tips catches or becomes entangled in the chordae tendinea causing the wire to unravel and the weighted ball tip to become loose.During this procedure the pericardial sump was placed into the cardiac chamber contraindicating the warning on the device's labelling and most likely causing the damage to the complaint device.The device history record was not reviewed as returned product analysis found no evidence of manufacturing issues with the returned device.Complaints received from september 2021 through october 2022 for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.Medtronic has made its supplier aware and will continue to monitor for future occurrences and trends per the product quality meetings procedure.Correction d4.4 (lot number): this field has been updated to unknown as additional information was received stating that the lot number that was provided in the previous report was incorrect.Correction d4.5 (unique identifier): this field has been updated to asku based on the updated lot information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction b5: the sump got it stuck in the chamber.The surgeon pulled on it and the weight came off.The perfusionist knew of this from over 10 years ago said you better get the ball (weight).The surgeon said what ball and of course it fell off the wire unwound and that was it.The administration was not made aware of this information so they thought the cannula just fell apart.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
DLP PERICARDIAL SUMP
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15416694
Report Number2184009-2022-00253
Device Sequence Number6554403
Product Code DWF
UDI-Device Identifier00613994619211
UDI-Public00613994619211
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K850385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12010
Device Catalogue Number12010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/11/2022
10/11/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/11/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown